Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 23, 2005, 1:01 AM CST for Choctaw County, Pushmataha County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 1:01 AM CST (07:01 UTC)
- Expired
- Feb 23, 2005, 1:46 AM CST
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 11:30 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 230701 SVRTSA OKC023-127-230745- /O.NEW.KTSA.SV.W.0006.050223T0701Z-050223T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 101 AM CST WED FEB 23 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 145 AM CST * AT 100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTH OF SOPER...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KENT... ANTLERS...KELLOND...MOYERS...RATTAN...KOSOMA...CLOUDY...DUNBAR... SNOW...TUSKAHOMA...STANLEY...NASHOBA AND CLAYTON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3405 9585 3396 9567 3454 9499 3466 9543 $$
2 follow-up statements
000 WWUS54 KTSA 230720 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 120 AM CST WED FEB 23 2005 OKC023-127-230745- /O.CON.KTSA.SV.W.0006.000000T0000Z-050223T0745Z/ PUSHMATAHA OK-CHOCTAW OK- 120 AM CST WED FEB 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 AM CST FOR CHOCTAW AND PUSHMATAHA COUNTIES... AT 117 AM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTH OF KENT...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...UNGER...SOPER... KENT...SPEER...ANTLERS...KELLOND...MOYERS...DELA...KOSOMA...RATTAN... DUNBAR...EUBANKS...TUSKAHOMA...STANLEY...NASHOBA...SNOW...FINLEY... CLOUDY AND CLAYTON. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING FOR EASTERN OKLAHOMA. LAT...LON 3405 9585 3396 9567 3454 9499 3466 9543 $$
000 WWUS54 KTSA 230746 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 146 AM CST WED FEB 23 2005 OKC023-127-230756- /O.EXP.KTSA.SV.W.0006.000000T0000Z-050223T0745Z/ PUSHMATAHA OK-CHOCTAW OK- 146 AM CST WED FEB 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW AND PUSHMATAHA COUNTIES EXPIRED AT 145 AM CST... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING FOR EASTERN OKLAHOMA. LAT...LON 3405 9585 3396 9567 3454 9499 3466 9543 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:25 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 22, 9:25 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 925 PM CST TUE FEB 22 2005 COMPLEX OF STORMS IN WESTERN NORTH TEXAS AND OTHER STORMS IN THE TEXAS PANHANDLE ARE PRECURSERS OF THINGS TO COME. DO NOT EXPECT MUCH RAIN THE NEXT FEW HOURS BUT THIS WILL CHANGE BY MORNING. EXPECT A WET DAY TOMORROW. STILL A PRETTY GOOD TEMPERATURE GRADIENT ACROSS THE AREA WITH READINGS RANGING FROM AROUND 60 IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS TO THE MID 40S NEAR THE KANSAS BORDER. FORECAST LOWS SEEM REASONABLE...ESPECIALLY IF IT DOES RAIN BY MORNING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && ABBAS
Hazardous weather outlook, Feb 22, 1:00 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK ISSUED BY NWS NORMAN OK 100 PM CST TUE FEB 22 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CST TUE FEB 22 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TONIGHT RESULTING IN THE DEVELOPMENT OF SHOWERS. ELEVATED INSTABILITY IS MARGINAL BUT MAY BE JUST ENOUGH FOR A FEW ISOLATED EMBEDDED THUNDERSTORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. RAIN SNOW MIX ALSO POSSIBLE ACROSS NORTHERN OKLAHOMA WEDNESDAY NIGHT. THURSDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW ISOLATED EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE INTO WEDNESDAY. MORE STABLE AIR WORKING INTO THE AREA FROM THE NORTH WILL THEN PROHIBIT THUNDERSTORM DEVELOPMENT FROM WEDNESDAY NIGHT THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Feb 22, 11:42 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1142 PM CST TUE FEB 22 2005 OKZ049-053-060>076-231300- ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-DELAWARE OK-HASKELL OK- LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK- OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK- TULSA OK-WAGONER OK- 1142 PM CST TUE FEB 22 2005 SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST FOR THE FOLLOWING AREAS. IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES ADAIR CHEROKEE CHOCTAW CREEK DELAWARE HASKELL LATIMAR LE FLORE MAYES MCINTOSH MUSKOGEE OKFUSKEE OKMULGEE PITTSBURG PUSHMATAHA ROGERS SEQUOYAH TULSA WAGONER
Special weather statement, Feb 22, 11:42 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE DELAWARE...ROGERS NATIONAL WEATHER SERVICE TULSA OK...AND MAYES COUNTIES. 1142 PM CST TUE FEB 22 2005 OKZ049-053-060>076-231300- ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-SEQUOYAH OK-TULSA OK-WAGONER OK- 1142 PM CST TUE FEB 22 2005 SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST FOR THE FOLLOWING AREAS. IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES ADAIR CHEROKEE CHOCTAW CREEK HASKELL LATIMAR LE FLORE MCINTOSH MUSKOGEE OKFUSKEE OKMULGEE PITTSBURG PUSHMATAHA SEQUOYAH TULSA WAGONER
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.